Texas, 2009Wildfire in Texas, April 20 to 22, 2009
April 20 to 22, 2009 · NWS CRP · 1 event in 1 county or zone
The Bina Wildfire burned 700 acres in rural Kleberg county, on the King Ranch. No structures were reported threatened or damaged.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Bina Wildfire burned 700 acres in rural Kleberg county, on the King Ranch. No structures were reported threatened or damaged.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 20, 5:25 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 20, 5:25 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
625 PM CDT MON APR 20 2009
.DISCUSSION...SEE AVIATION SECTION.
&&
.AVIATION...THE SEABREEZE BOUNDARY WAS SLOWLY MOVING INLAND LATE
THIS AFTERNOON. WIND SHIFT WILL POSSIBLY BRING IN AREA OF SMOKE
ASSOCIATED WITH WILDFIRE OVER KING RANCH TO CORPUS CHRISTI AREA.
WILL SHOW TEMPO PERIOD FROM 00Z TO 02Z FOR CORPUS CHRISTI TAF FOR
POSSIBILITY OF VSBY REDUCTION IN SMOKE TO MVFR CATEGORY. FOR THE
REST OF THE AREA...CLEAR SKIES AND VFR CONDITIONS WILL PREVAIL.
&&
.PREV DISCUSSION... /ISSUED 224 PM CDT MON APR 20 2009/
SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...QUIET WEATHER
THROUGH THE SHORT TERM AS STRONG HIGH PRESSURE DRIFTS ACROSS THE
STATE. DEWPOINTS AND RELATIVE HUMIDITIES ARE LOW...BUT WINDS ARE
AS WELL...PRECLUDING ANY FIRE WEATHER HEADLINES. WINDS GRADUALLY
SWING AROUND ONSHORE BY THE END OF THE SHORT TERM...ALLOWING FOR
GRADUALLY INCREASING MINS AS DEWPOINTS RISE LITTLE BY LITTLE.
LONG TERM (WEDNESDAY THROUGH MONDAY)...THE MODELS ARE ACTUALLY IN
VERY GOOD AGREEMENT WITH THE MAIN SYNOPTIC FEATURES THROUGH THE FCST
PD. A MID/UPR LVL RDG AXIS ANCHORED TO OUR WEST WL BREAK DOWN
THROUGH THU AS A SRN STREAM PACIFIC S/WV MOVES EWD FROM THE SRN
CALIFORNIA WATERS INTO NEW MEXICO...WEST TX AND NRN MEXICO. THE SRN
PORTION OF THIS S/WV IS EXPECTED TO TRACK ACROSS THE CWA ON FRI.
THE MAIN QUESTION IS WHETHER WE WL GET ANY PCPN FROM THIS SYSTEM.
THE 00Z GFS...ECMWF AND CANADIAN SOLNS ALL POINTED TO THE
POSSIBILITY OF THIS SYSTEM GENERATING ISOLATED PCPN AS IT
ENCOUNTERED A MORE FAVORABLE MOISTURE ENVIRONMENT. HOWEVER...THE
LATEST GFS SOLN IS FASTER...WEAKER AND MORE NORTH WITH THE TRACK OF
THIS S/WV. SO AS A RESULT...THE 12Z GFS IS KEEPING US DRY FOR FRI.
FOR CONSISTENCY AND CONSENSUS REASONING...WL MAINTAIN THE CURRENT
SLIGHT CHC POPS FOR FRI ACROSS INLAND LOCATIONS. SUFFICIENT
RESIDUAL MOISTURE WL LKLY STILL BE IN PLACE TO MAINTAIN ISOLATED
POPS FOR SATURDAY AS WELL. THE CONFIDENCE LEVEL IS LOWER FOR
SATURDAYS CHANCES THAN FOR FRIDAYS CHANCES. AS THE NEXT POTENT
SYSTEM DIGS ACROSS THE INTERMOUNTAIN WEST...BUILDING HEIGHTS ALOFT
ARE EXPECTED ON SUN AND MON. THE MAIN FORCING FOR PCPN WL SHIFT
WELL TO OUR NORTH DURING THIS TIMEFRAME. AS A RESULT...WL KEEP
THINGS DRY FOR NOW. TEMPS WL GENERALLY BE AT OR SLIGHTLY ABV NORMAL
THROUGHOUT THE ENTIRE FCST PD GIVEN THE PERSISTENT MODERATE
SOUTH/SOUTHEAST BOUNDARY FLOW. CLOUDS WL BECOME MORE PREVALENT BY
THE END OF THE WEEK AS BOUNDARY LAYER MOISTURE INCREASES ENOUGH TO
SUPPORT WIDESPREAD STRATUS AT NIGHT ALONG WITH SCT-BKN CUMULUS
DURING THE DAY. A SUFFICIENT PRESSURE AND THERMAL GRADIENT WL EXIST
FROM THU ONWARD TO WARRANT BREEZY/WINDY CONDITIONS ALONG WITH
MARGINAL SMALL CRAFT ADVY CONDITIONS.
AVIATION...VFR THROUGH THE PERIOD...WITH WINDS BECOMING LIGHT
AFTER SUNSET AND REMAINING SO UNTIL MIDMORNING TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 53 87 59 87 65 / 0 0 0 0 0
VICTORIA 50 88 57 87 62 / 0 0 0 0 0
LAREDO 62 95 66 97 68 / 0 0 0 0 0
ALICE 53 91 57 93 62 / 0 0 0 0 0
ROCKPORT 57 84 64 83 70 / 0 0 0 0 0
COTULLA 52 94 59 95 63 / 0 0 0 0 0
KINGSVILLE 51 89 58 91 65 / 0 0 0 0 0
NAVY CORPUS 63 81 65 83 70 / 0 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
TMT/89...AVIATION
Hazardous weather outlook, Apr 20, 3:38 AM CST, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
438 AM CDT MON APR 20 2009
GMZ230-235-250-255-270-275-TXZ229>234-239>247-211000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
438 AM CDT MON APR 20 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ELEVATED WILD FIRE DANGER IS ANTICIPATED FOR INLAND AREAS AND
ESPECIALLY THE BRUSH COUNTRY AND RIO GRANDE PLAINS WEDNESDAY AND
THURSDAY.
SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE AT TIMES FOR
PORTIONS OF THE BAYS AND GULF WATERS FROM WEDNESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TM/MJG
Wildfire, Kleberg
- When
- April 20, 7:00 PM CST to April 22, 12:00 AM CST
- Where
- Kleberg forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
The Bina Wildfire burned 700 acres in rural Kleberg county, on the King Ranch. No structures were reported threatened or damaged.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Virginia, April 20, 2009$26,000 · EF0 · 34 events
- High Wind in Pennsylvania, April 20, 2009$100,000 · 50 kt wind · 1 event
- Hail and Damaging Wind in North Carolina, April 20, 2009$4,000 · 2.75 in hail · 14 events
- Hail and Damaging Winds in North Carolina, April 20, 20091.75 in hail · 12 events
- Hail and Damaging Wind in Virginia, April 20, 20092 in hail · 10 events
- Hail in Virginia, April 20, 20090.88 in hail · 7 events
- Flood in Florida, April 20 to 27, 2009$13,000 · 1 event
- Hail in South Carolina, April 20, 20091 in hail · 5 events
- Hail in North Carolina, April 20, 20090.88 in hail · 5 events
- Damaging Winds in South Carolina, April 20, 200950 kt wind · 3 events
- Lightning Strikes in New Jersey, April 20, 2009$6,000 · 3 events
- Funnel Clouds in Florida, April 20, 20092 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168287.